Alert archive / Washington / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Sep 6, 2013, 1:06 PM PDT for Chelan County, Washington. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2013, 1:06 PM PDT (20:06 UTC)
- Expired
- Sep 6, 2013, 2:30 PM PDT
- In force
- 84 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 153 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WGUS56 KOTX 062006 FFWOTX WAC007-062130- /O.NEW.KOTX.FF.W.0022.130906T2006Z-130906T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 106 PM PDT FRI SEP 6 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 230 PM PDT * AT 101 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER ICICLE CREEK CANYON. THIS WILL RESULT IN FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EIGHTMILE CAMPGROUND...AND ICICLE CREEK CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4758 12076 4752 12058 4745 12064 4748 12078 $$ TOBIN
1 follow-up statement
150 WGUS76 KOTX 062127 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 227 PM PDT FRI SEP 6 2013 WAC007-062136- /O.EXP.KOTX.FF.W.0022.000000T0000Z-130906T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN WA- 227 PM PDT FRI SEP 6 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM PDT FOR SOUTH CENTRAL CHELAN COUNTY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON BUT THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. LAT...LON 4758 12076 4752 12058 4745 12064 4748 12078 $$ TOBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 11:47 AM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 6, 11:47 AM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1147 AM PDT Fri Sep 6 2013
.SYNOPSIS...
Showers and thunderstorms will be widespread today as an unusually
strong and slow-moving low pressure system moves into the Inland
Northwest. Locally heavy rain may lead to problems with flooding
along the East Slopes of the Cascades and possibly in the
mountains of northern Washington. The slow moving low pressure
system responsible for the stormy weather will begin to move out
of the region on Sunday. Monday through Thursday should be warm
and will allow the Inland Northwest to dry out.
&&
.DISCUSSION...
The center of the upper level low pressure system is currently
situated right over Wenatchee. One wave circulating around this
low is spreading into the ID Panhandle and wrapping around across
the northern mtns and into the Cascades. With the upper level cold
pool entering the region, we will continue to see the development
for deeper convection with isolated to scattered thunderstorms
through the afternoon hours. Much of this thunderstorm activity is
expected across the northern mountains and in proximity of the
center of the low. We are seeing a little bit of clearing across
the Upper Columbia basin and into the Spokane Area behind the
exiting wave. This will result in a break in the shower activity
with our best chance of warming up a little bit through the early
afternoon hours. However, there is another spindle of energy
is pushing into the Moses Lake Area, and is already beginning to
fill in this clearing patch with clouds between these two
disturbances. As such, we will see a chance for more showers
across the basin to the ID border later in the afternoon.
Temperatures were cooled a little bit, especially in areas where
showers are more prevalent. Many northern valley and Cascade
valley locations are having a hard time breaking out of the lower
60s with all the cloud cover and rain falling in the area.
The threat for flash flooding, debris flows, mud slides, etc. will
continue to be a possibility through this afternoon where we
currently have a Flash Flood Watch out. We received one report of
four tenths of an inch of rainfall within minutes near Northport
earlier this morning from a stronger cell. The good news is that
the storms in the Northeast Mountains over into the Northern
Panhandle are moving relatively quickly; however, flash flooding
may become more of a concern for these areas if multiple
thunderstorms train over one another. The greatest threat for
flash flooding will more likely be in the Cascades to the
Waterville Plateau, especially over the burn scar locations.
Thunderstorms across these areas will be moving much slower and
will have a better chance of producing heavier rainfall rates.
/SVH
&&
.AVIATION...
18Z TAFS: A slow moving low pressure system over the region will
continue to produce scattered showers across the region. Some of
these showers may contain embedded thunderstorms through this
afternoon and evening hours. Best chances for thunderstorms will
be in the vicinity of the KEAT and KMWH taf sites, but confidence
is low. A line of showers with embedded thunderstorms in the
vicinity of KCOE will push north after 19Z with only an isolated
chance for the rest of the period. All other taf sites will see
even less of a chance for thunderstorms today. MVFR cigs will be
possible near KEAT and KMWH this afternoon, and cigs may reduce to
MVFR category tonight at KGEG, KSFF, KCOE and KPUW. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 68 55 70 54 79 56 / 40 50 40 30 10 10
Coeur d'Alene 65 54 70 54 78 55 / 80 50 50 30 20 10
Pullman 65 50 71 48 79 49 / 30 30 20 20 10 10
Lewiston 72 58 78 59 85 59 / 20 20 20 20 10 0
Colville 69 53 72 50 82 52 / 100 60 70 30 20 10
Sandpoint 65 52 70 50 76 48 / 90 70 70 50 40 20
Kellogg 67 52 70 53 75 54 / 80 50 50 50 40 30
Moses Lake 72 55 75 54 85 56 / 50 30 20 10 0 0
Wenatchee 67 57 74 57 84 60 / 90 50 30 20 0 0
Omak 71 56 73 56 85 57 / 90 70 50 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 5 PM PDT this afternoon for Northern
Panhandle.
WA...Flash Flood Watch until 5 PM PDT this afternoon for East Slopes
Northern Cascades-Northeast Mountains-Okanogan Highlands-
Okanogan Valley-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Sep 6, 6:13 AM PDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PDT FRI SEP 6 2013 IDZ001-WAZ037-038-041>044-071315- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 613 AM PDT FRI SEP 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN THROUGH THIS AFTERNOON ALONG THE EAST SLOPES OF THE CASCADES...THE WENATCHEE AREA...OKANOGAN VALLEY...AND NORTHERN MOUNTAINS. INTENSE RAIN RATES WILL HEIGHTEN THE POTENTIAL FOR FLASH FLOODS...MUD SLIDES...AND DEBRIS FLOWS. THE WILDFIRE BURN SCARS NEAR WENATCHEE...LEAVENWORTH...AND LAKE CHELAN WILL BE PARTICULARLY VULNERABLE TO FLOODING AND MUD SLIDES. IN ADDITION TO THE HEAVY RAIN...A FEW STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN THE NORTHEAST WASHINGTON MOUNTAINS AND NORTH IDAHO PANHANDLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ002>004-026-027-WAZ031>036-071315- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- 613 AM PDT FRI SEP 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:06 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 39 min |
| Sep 5, 6:29 PM PDT | Special Weather Statement | OTX | Grant | 46 min |
| Sep 5, 6:30 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Grant | 60 min |
| Sep 5, 6:45 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 60 min |
| Sep 5, 6:46 PM PDT | Special Weather Statement | OTX | Douglas | 44 min |
| Sep 5, 6:49 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 56 min |
| Sep 5, 7:19 PM PDT | Special Weather Statement | OTX | Douglas | 41 min |
| Sep 5, 7:36 PM PDT | Flash Flood Warning | OTX | Chelan | 4 hr |
| Sep 5, 7:36 PM PDT | Special Weather Statement | OTX | Grant | 54 min |
| Sep 5, 7:51 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln, Spokane, Whitman | 54 min |
| Sep 5, 8:12 PM PDT | Special Weather Statement | OTX | Kittitas | 48 min |
| Sep 5, 8:24 PM PDT | Flash Flood Warning | OTX | Douglas | 111 min |
| Sep 5, 8:36 PM PDT | Special Weather Statement | OTX | Lincoln, Spokane | 54 min |
| Sep 5, 8:42 PM PDT | Flash Flood Warning | OTX | Chelan, Douglas | 3 hr |
| Sep 5, 9:20 PM PDT | Flash Flood Warning | OTX | Douglas | 3 hr |
| Sep 5, 9:58 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas, Okanogan | 24 hr |
| Sep 6, 12:34 AM PDT | Special Weather Statement | OTX | Ferry | 26 min |
| Sep 6, 12:58 AM PDT | Special Weather Statement | OTX | Ferry | 32 min |
| Sep 6, 1:05 AM PDT | Special Weather Statement | OTX | Ferry | 25 min |
| Sep 6, 12:49 PM PDT | Flash Flood Warning | OTX | Chelan | 86 min |
| Sep 6, 1:30 PM PDT | Flash Flood Warning | OTX | Chelan | 90 min |
| Sep 6, 3:07 PM PDT | Special Weather Statement | OTX | Okanogan | 23 min |
Nearby
Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.